MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TCSE-D
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Following the atrial fibrillation (pvi) procedure, a pericardial effusion was diagnosed which required a pericardiocentesis to stabilize the patient.During the procedure, with the catheter in the left atrium, the se point of the catheter was continuously displayed in red and the following error message was displayed: "catheter in port se1 has a magnetic sensor issue.Check connections and consider replacing the catheter or its cable." all connections were checked, with no resolution.No ablation had been performed yet.The catheter was exchanged which resolved the issue and the procedure continued.During the procedure, fluctuating blood pressure values (from 147/82 to 78/43 mmhg) were repeatedly noted, which were interpreted as a reaction to the anesthesia after ruling out a pericardial effusion via ultrasound.The heart anatomy was noted to be somewhat complicated, and some structures were not able to be correctly assigned on the model.The physician wanted to proceed with the ablation, despite the recommendation to continue collecting geometry data to get a better orientation.After performing the ablation, because the veins appeared to be signal isolated, the physician declared the examination complete.During the routine ultrasound at the end of the procedure, a pericardial effusion was observed.A pericardiocentesis was performed which removed 200ml of blood and the patient was transferred to the monitoring ward in a stable condition.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One uni-directional, curve d, tacticath sensor enabled contact force ablation catheter was received for evaluation.When the returned device was connected to the tactisys quartz unit, optical fibers 1-3 met specifications for optical properties and contact force was displayed with no error messages noted.The magnetic sensor, both thermocouples, and electrodes 1-4 met specifications during electrical testing with no open or short circuits detected.In addition, the device met specifications during temperature testing and flow rate testing.The catheter shaft deflected in both directions when the steering mechanism was actuated and met specifications for curve shape.No anomalies were noted with the 10 pin eeprom payload, and the magnetic sensor was properly oriented.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
TACTICATH¿ CONTACT FORCE ABLATION CATHETER, SENSOR ENABLED¿ UNID CURVE D
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21506207
Report Number3008452825-2025-00076
Device Sequence Number20826693
Product Code OAE
UDI-Device Identifier05415067027689
UDI-Public(01)05415067027689(10)10585358(17)260331
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P130026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberA-TCSE-D
Device Catalogue NumberA-TCSE-D
Device Lot Number10585358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown